... for a few months but tonight she couldn't walk and says her legs wont work? Her left leg is turning inwards, is this common with eds or could it be a side affect of the 1800mg gabapentin daily?
EDS is a chronic pain disorder. There are 6 (I think) different sub-types all with there own specific symptoms.
You mentioned her leg turning inward. One of the distinctive features of one type is hyper-flexibility of the joints. Otherwise known as being "double jointed". So she has pain and deformity of her leg which is why I think your question is related too EDS.
POTS has neurogenic pain and gabapentin has a side effect of pain. It's given for the pain so it may be unrelated to the pain of chronic disease.
A 12 year old girl may find it educational and emotionally supportive to join the Facebook group EDS :
"Visit EDNF’s Facebook page, the EDNF Inspire Online Community, or look through the EDNF Resource Guides".
Pre-teens are familiar with FB so she may realize she's not alone in this and develop some friends that can understand what she's going through.
Keep up the good work, Grandmother! I'm sure she loves you even more for believing in her since unfortunately, she has an "Invisable Disease". It's twice as difficult when suffering and initially it is being attributed to anxiety, depression or attention seeking.
I'm mostly concerned of her complaints that "her legs aren't working" and is a new symptom today.
I would call her doctor tomorrow AM to relay that information. Take her temp also before you call because the doctor may want to know.
Best wishes to everyone involved in her care.
Hi scorpionan, AKA; Grandma, Sorry you got some great answers Windc; was very helpful with these conditions. And I don't think the Gabapentin would have anything to do with ever increasing the pain. Is your granddaughter in your care or are you just helping out? This is a tough one for all of you anyway you look at it. Glad you got her into the doctor and got a reason for this problem, I just feel so bad not a lot we can do other then point you in the right directions. Just wondering how was the Gabapentin working for her prior to this episode? It is very good that your Granddaughter is verbal about telling you or whoever about changes in her symptoms because the best you can do is take her into the doctor and see what is going on with her you want her to come to you with any changes in how she is feeling. Please know we can answer questions on medications and such but we are not doctors. But please feel free to write back anytime with questions on the medications. I just feel so bad for your Granddaughter to have to deal with this thank the good Lord you are there for her. Now also just a thought if the pain continues I don't know the weight or anything like that but there is room to increase the dose on your granddaughter if the Gabapentin seems to not be giving her the relief just remember to check with the doctor you always want to follow the doctors orders. And I think that was a great Idea about letting her read or join the support groups with others that have the same problems so she well know that she is not alone. And also get ideas of what others do when they are having problems. Remember you can find different ones like right here there are free support groups for about everything that is out there go to the main page you well see a search bar type in the name of the condition. and there should be several things drop down look for a support group. Here. or you can also google it and see what you can find. And please feel free to come back and let us know how she is doing. Or if your not sure If something might be a side effect. Just look us up. Anytime. hope things are going better for her now. Chuck1957
- Gabapentin Information for Consumers
- Gabapentin Information for Healthcare Professionals (includes dosage details)
- Side Effects of Gabapentin (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 21 Oct 2009 • 2 answers
Posted 24 Jan 2011 • 4 answers
Postural Orthostatic Tachycardia Syndrome - I have POTS that is temporary but incapacitating for 1-2
Posted 29 Apr 2013 • 1 answer
Posted 24 Oct 2014 • 1 answer
Posted 5 Jun 2017 • 0 answers